Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
VolumeΒ 2012, Article IDΒ 147842, 6 pages
http://dx.doi.org/10.1155/2012/147842
Research Article

Bounds of Hankel Determinant for a Class of Univalent Functions

Department of Mathematics, Sant Longowal Institute of Engineering and Technology, Punjab, Longowal 148106, India

Received 31 March 2012; Revised 1 June 2012; Accepted 1 June 2012

Academic Editor: TeodorΒ Bulboaca

Copyright Β© 2012 Sarika Verma et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The authors study the coefficient condition for the class defined as the family of analytic functions and , which satisfy , where is a real number.

1. Introduction

Let be the class of functions of the following form: which are analytic in the unit disc , and let be the subclass of consisting of functions which are univalent in . A function is said to be close to convex in the open unit disc if there exists a convex function (not necessarily normalized) such that For fixed real numbers , let denote the family of functions in which satisfy

In 2005, V. Singh et al. [1] established that, for , functions in satisfy in and so are close to convex in .

In [2], Noonan and Thomas defined the Hankel determinant of the function for and by

The determinant has been investigated by several authors with the subject of inquiry ranging from rate of growth of as , to the determination of precise bounds on for specific and for some special classes of functions. In a classical theorem, Fekete and Szeg [3] considered the Hankel determinant of for and

The well-known result due to them states that if , then where and is a real number. In the present paper, we obtain a sharp bound for when .

2. Preliminary Results

We denote by the family of all functions given by analytic in for which for . It is well known that for , for each .

Lemma 2.1 (See [4]). The power series for p(z) given in (2.1) converges in to a function in if and only if the Toeplitz determinants and = are all nonnegative. They are strictly positive except for and for ; in this case, for and for .

Lemma 2.2 (See [5, 6]). Let . Then for some such that and .

3. Main Result

Theorem 3.1. Let , , be a real number. If , then where is the root of the equation and

Proof. Since , it follows from (1.3) that there exists a function such that Equating coefficients in (3.3) yields
Thus, we can easily establish that
Using (2.4), in view of Lemma 2.2, we obtain that
Since , so . Letting , we may assume without restriction that . Thus, applying the triangle inequality on (3.6), with , we obtain
Differentiating , we get the following:
Using elementary calculus, one can show that for . It implies that is an increasing function, and, thus, the upper bound for corresponds to , in which case
Then,
Setting , since , we have provided , where is the root of the equation .

Case 1. When , then the maximum value of corresponds to . Therefore, we have

Case 2. When , the maximum value of corresponds to . Therefore, we have where is given by (3.2). This completes the proof of the Theorem.

Setting in above theorem, we get the following result of Janteng et al. [7].

Corollary 3.2. If an analytic function is such that , , then The result is sharp.

References

  1. V. Singh, S. Singh, and S. Gupta, β€œA problem in the theory of univalent functions,” Integral Transforms and Special Functions, vol. 16, no. 2, pp. 179–186, 2005. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  2. J. W. Noonan and D. K. Thomas, β€œOn the second Hankel determinant of areally mean p-valent functions,” Transactions of the American Mathematical Society, vol. 223, pp. 337–346, 1976. View at Google Scholar
  3. M. Fekete and G. Szegö, β€œEine Bemerkung uber ungerade schlichte Funktionen,” Journal of the London Mathematical Society, vol. 8, no. 2, pp. 85–89. View at Publisher Β· View at Google Scholar
  4. U. Grenander and G. Szegö, Toeplitz Forms and Their Applications, California Monographs in Mathematical Sciences, University of California Press, Berkeley, Calif, USA, 1958.
  5. R. J. Libera and E. J. Złotkiewicz, β€œEarly coefficients of the inverse of a regular convex function,” Proceedings of the American Mathematical Society, vol. 85, no. 2, pp. 225–230, 1982. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  6. R. J. Libera and E. J. Złotkiewicz, β€œCoefficient bounds for the inverse of a function with derivative in 𝒫,” Proceedings of the American Mathematical Society, vol. 87, no. 2, pp. 251–257, 1983. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  7. A. Janteng, S. A. Halim, and M. Darus, β€œCoefficient inequality for a function whose derivative has a positive real part,” Journal of Inequalities in Pure and Applied Mathematics, vol. 7, no. 2, article 50, pp. 1–5, 2006. View at Google Scholar Β· View at Zentralblatt MATH